My last period was 2 1/2 years ago. No problems going into menopause other than mood swings. I was placed on bioodentical hormones (combined therapy)for the mood swings, and a little over a year later (last Monday evening) I had a period just like the ones I have always had before menopause. I had very little cramping and just enough blood to use a light minipad. Since I had read online that NO bleeding after menopause is normal, I called and got an appointment the next day. He ordered a pelvic ultrasound and then an endometrial biopsy. I had the ultrasound yesterday and the biopsy today. The ultrasound showed up ok with some increase in the lining. I have read in alternative medical literature that bleeding after menopause is ok, especially if you're on hormones...but of course you have to get it checked. My Dr has practiced for 30+ yrs and he has done MANY hysterectomies on older women and now I'm terrified. The thing that has me confused is the normal period. There has been no spotting, flooding, gushing or clots...just a normal period that started and stopped just like the periods I've had all my life. I have an endocrinologist that prescribed the hormones and they said this happens all the time to their patients that are on hormones. I've talked to several older women that have it as well. I'm really frightened and confused now. I would appreciate any advice and help and comfort from anyone that has had this problem. i have never minded having a period and I don't now, IF it's normal. I don't have many progressive DRS in this area. Thanks....
A. All estrogens, even bioidentical, can cause postmenopausal bleeding, depending on the dose and how they are taken. It means that the lining is building up and when that happens, eventually it will shed and over a number of years it can lead to uterine cancer. If you are taking both progesterone and estrogen and have bleeding and the ultrasound shows some increased lining, it usually means more progesterone is needed, although there are other reasons as well. If you are not taking progesterone with your estrogen, you should be.
It sounds like your doctor is doing the right things. Most women in your situation don
Thanks for your quick response. I am taking combined therapy with estrogen and progesterone and this bleeding has happened a year and a couple of months after I started taking it. Tri-Est with 1.25 estrogen and .50 Progesterone. My endocrinoligist said he has several women that have had this problem but of course, I am scared. I do feel better now although it still is in the back of my mind until the biopsy comes back.
Thanks so much.
I thought i would post this for anyone who is not in the know. I started to take Co-Q-Enzyme about a month ago as I was feeling sluggish and I was told it would stimulate my thyroid which is somewhat underactive. It has caused all sorts of hormone activity I was not expecting. To begin with, I got a very heavy vaginal discharge which I did not link with the herbs. Then, when my doctor looked into the reason for the discharge, it was found I have a thickening 10x normal in my uterus. I am scheduled for a biopsy on this. I then realized I had a heavy feeling in my pelvic region and my breasts were tender. Finally, yesterday, I got a period. It is the first one I have had in 2 years. My doctor feels it is just co-incidence that I am feeling these effects at this time but I started all of this just 1 week after starting the herbs. Needless to say, I am now off them and will hesitate to start them again even though I felt great and energetic. I do not want to risk my future for more energy now.
I was diagnosed with hpv when I was 39. Had displagia burned off uterus 3 times and then a cone section. Within a few months of this I stopped having periods altogether. I started my periods at age 8. I figured between being so young and the deep coning I went through, early menopause. % years ago I developed breast cancer, estrogen sensitive. I do not take hormones, so now at age 51 I have started leaking blood tinged fluid with an unpleseant odor. Where do I go from here? My stomach is always distended and have urinary urges and low, low back pain. I am concerned.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.